MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported upon completion of an intervention of a contralateral superficial femoral artery (sfa) the physician was pulling the sheath out when the hub of the sheath separated from the sheath.The bifurcation was reported to be normal however the physician noted the access site was extremely scarred.No additional information was provided regarding patient outcome.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation : a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one (1) used/damaged sheath was returned with the hub separated.Four (4) hemostat marks were observed on the sheath tubing: 1, 2.5, 14.3, and 25.5 cm from the hub.There were no signs of significant damage to the flare.A go no-go flare gauge was used to verify that the flare size was manufactured to specification.The connector cap was found to accept a 0.139 in pin gauge.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, it is feasible to suggest that the hub had separated from the sheath due to the device being manufactured with an inappropriate sized connector cap.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5821994
Report Number1820334-2016-00772
Device Sequence Number19013260
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)190315(10)6812086
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date11/23/2016
Patient Sequence Number1